Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 308, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 19, 2012, 10:10 PM CDT for Caldwell County, Christian County, Trigg County, Kentucky. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2012, 10:10 PM CDT (03:10 UTC)
- Expired
- Jul 19, 2012, 10:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Caldwell County, KY, Christian County, KY, Trigg County, KY
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.2 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2853 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1475 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
840
WUUS53 KPAH 200310
SVRPAH
KYC033-047-221-200345-
/O.NEW.KPAH.SV.W.0308.120720T0310Z-120720T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1010 PM CDT THU JUL 19 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL CALDWELL COUNTY IN WESTERN KENTUCKY...
WEST CENTRAL CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHEASTERN TRIGG COUNTY IN WESTERN KENTUCKY...
* UNTIL 1045 PM CDT.
* AT 1009 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR CADIZ...MOVING SOUTHEAST AT 15
MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
CADIZ AND HERNDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
LAT...LON 3690 8798 3693 8797 3697 8788 3700 8792
3702 8791 3691 8748 3671 8760
TIME...MOT...LOC 0310Z 294DEG 15KT 3693 8785
WIND...HAIL 60MPH 1.00IN
$$1 follow-up statement
524 WWUS53 KPAH 200335 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1035 PM CDT THU JUL 19 2012 KYC033-200345- /O.CAN.KPAH.SV.W.0308.000000T0000Z-120720T0345Z/ CALDWELL KY- 1035 PM CDT THU JUL 19 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CALDWELL COUNTY IN WESTERN KENTUCKY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3690 8774 3697 8773 3691 8748 3682 8753 TIME...MOT...LOC 0335Z 277DEG 16KT 3695 8767 $$ KYC047-221-200345- /O.CON.KPAH.SV.W.0308.000000T0000Z-120720T0345Z/ TRIGG KY-CHRISTIAN KY- 1035 PM CDT THU JUL 19 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...AND NORTHEASTERN TRIGG COUNTY IN WESTERN KENTUCKY UNTIL 1045 PM CDT... AT 1032 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF COBB...OR 9 MILES NORTHEAST OF CADIZ...MOVING EAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3690 8774 3697 8773 3691 8748 3682 8753 TIME...MOT...LOC 0335Z 277DEG 16KT 3695 8767 WIND...HAIL 60MPH 1.00IN $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 7:18 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 19, 7:18 PM CDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
718 PM CDT THU JUL 19 2012
.UPDATE...
ISSUED AT 717 PM CDT THU JUL 19 2012
DUE TO A COMBINATION CLOUDS...PCPN...AND LOWER DEWPOINTS...HEAT
INDICES HAVE FALLEN BELOW EXCESSIVE HEAT CRITERIA. THEREFORE...THE
EXCESSIVE HEAT WARNING WAS CANCELLED...WHILE THE HEAT ADVISORY IN
THE SRN HALF OF THE REGION WILL REMAIN IN PLACE FOR A FEW MORE
HOURS. UPDATED AVIATION SECTION.
&&
.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)
ISSUED AT 255 PM CDT THU JUL 19 2012
AS A COLD FRONT APPROACHES OUR CWA...WE HAVE SCATTERED CONVECTION
OVER OUR SOUTHEAST COUNTIES AT THE TIME OF THIS WRITING...WITH A
WEAK CAP HOLDING THINGS BACK ELSEWHERE ACROSS OUR CWA.
THE HRRR-3KM SEEMS TO HAVE A GOOD HANDLE ON THE SITUATION...SO
LEANED HEAVILY TOWARD ITS SOLUTION. THEREFORE...EXPECT A BAND OF
THUNDERSTORMS TO DEVELOP FROM NE-SW AND BISECTING OUR CWA WITHING
THE NEXT 1-1.5 HOURS...THEN PROGRESS SOUTHEAST FROM THERE. WITH
PLENTY OF HEAT AND INSTABILITY...WOULD NOT BE SURPRISED TO SEE A
FEW STORMS BECOME SEVERE...WITH DAMAGING WINDS BEING THE BIGGEST
THREAT. THERE MAY BE A REPORT OR TWO OF LARGE HAIL...BUT WITH IT
SO WARM ALOFT AND SURFACE DEWPOINTS IN EXCESS OF 70 DEGREES...VERY
DIFFICULT FOR LARGE HAIL TO MAKE IT ALL THE WAY TO THE SURFACE.
THE AFOREMENTIONED FRONT AND ASSOCIATED H5 TROF IS EXPECTED TO
PUSH SLOWLY ACROSS THE CWA OVER THE NEXT 24 HOURS OR SO AND BE
JUST CLEAR OF THE SOUTHEAST CORNER OF OUR CWA BEFORE 00Z SATURDAY
(7 PM FRIDAY). THE COMBINATION OF MOISTURE...INSTABILITY...AND
LIFT WILL PROVIDE THE INGREDIENTS FOR SHOWERS AND THUNDERSTORMS
THROUGH LATE FRIDAY AFTERNOON.
UNFORTUNATELY THE AIRMASS IN THE WAKE OF THE FRONT WILL ONLY PROVIDE
A BRIEF RESPITE FROM THE HEAT AND HUMIDITY...BUT BY SUNDAY
TEMPERATURES ARE EXPECTED TO WARM BACK INTO THE MID 90S...BUT WITH
LOWER HUMIDITES.
.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 255 PM CDT THU JUL 19 2012
ON SUNDAY/MON...THE PAH FORECAST AREA WILL BE ON THE ERN EDGE OF
ANOTHER LARGE RIDGE ALOFT...AND A GENTLE SWRLY LOW LEVEL FLOW. THERE
SHOULD BE ENOUGH DRY AIR AND SUBSIDENCE IN PLACE TO PREVENT
MEASURABLE RAIN FROM OCCURRING. TEMPS WILL BE ON THE WAY BACK UP
WELL INTO THE 90S DURING THE DAY. BY TUE...ENERGY ALOFT ASSOCIATED
WITH A VORTEX OVER ERN CANADA IS PROGGED TO INCREASE WINDS ALOFT
OVER OUR AREA AND COULD GENERATE SOME SHOWER AND TSTM ACTIVITY
MAINLY IN THE NERN HALF. TUE NIGHT THROUGH THU...THE RIDGE SHOULD
SHOW SIGNS OF REBUILDING...AND THIS WILL LIMIT POPS TO SLIGHT. IT
WILL BE BACK TO ISOLATED CONVECTION THAT FIRES ON TERRAIN FEATURES
OR SUBTLE DISTURBANCES ALOFT...THEN EXPANDS ON OUTFLOW BOUNDARIES.
BY DAY 6/7/WED/THU...AFTERNOON TEMPS MAY BE RIGHT BACK TO 100
DEGREES. WITH DEW POINTS MIXING DOWN TO THE 60S IN THE AFTERNOON...
HEAT INDICES SHOULD REACH 100 BY TUE...INCREASING A FEW DEGREES BY
WED/THU.
&&
.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 717 PM CDT THU JUL 19 2012
AT THIS POINT...IT APPEARS THAT MOST OF THE SHOWER/TSTM ACTIVITY
IS MOSTLY OVER FOR MOST OF THE REGION...EXCEPT THE SRN PENNYRILE
REGION FOR A COUPLE OF HOURS WHERE STRONG TO SEVERE TSTMS WERE
MOVING SE. ANOTHER BATCH OF CONVECTION ASSOCIATED WITH A SFC
PRESSURE TROF MAY MOVE THROUGH NERN PARTS OF THE REGION IN THE
EVENING. ACKNOWLEDGED THIS WITH A BRIEF TSTM MENTION IN THE
KEVV/KOWB TAFS. OTHERWISE...EXPECT VFR CONDITIONS AND A WIND SHIFT
TO THE NORTH ACROSS THE AREA BETWEEN MIDNIGHT AND SUNRISE.
&&
.FIRE WEATHER...
CURRENTLY FUEL MOISTURE IS THE ONLY PARAMETER KEEPING US IN AN
INCREASED FIRE DANGER. HOWEVER THE CURRENT FORECAST HAS RH NEARING
CRITICAL THRESHOLDS THIS WEEKEND. THERE IS A GOOD POSSIBILITY THAT
RH LEVELS COULD BE LOWER THAN FCST IF SOME OF THE MODELS VERIFY.
DUE TO THE UNCERTAINTY OF THE MODELS AND THEIR POOR PERFORMANCE
THIS SEASON NOT CONFIDENT ENOUGH TO GO MUCH LOWER WITH RH AT THIS
TIME. ON THE PLUS SIDE WE SHOULD NOT REACH WIND CRITERIA THIS
WEEKEND SO THE WORST WE EXPECT IS AN...ELEVATED RISK...DUE TO RH
AND FUEL MOISTURE.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR ILZ089>094.
MO...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR MOZ110>112-114.
IN...NONE.
KY...HEAT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR KYZ001>013-
015>017-020>022.
&&
UPDATE...DB
SHORT TERM...JP
LONG TERM....DB
AVIATION...DBHazardous weather outlook, Jul 19, 8:00 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 800 PM CDT THU JUL 19 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-210100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 800 PM CDT THU JUL 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT A CHANCE OF THUNDERSTORMS IS FORECAST...AND THIS INCLUDES A SLIGHT RISK OF SEVERE STORMS FOR THE ENTIRE REGION. SHOULD A SEVERE STORM OCCUR...THE PRIMARY THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS FRIDAY AND AGAIN NEXT TUESDAY AND WEDNESDAY. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER SHOULD MAINTAIN ALERT STATUS THIS EVENING SHOULD THEIR ACTIVATION BECOME NEEDED. JP
In the hours before
Local storm report, Jul 19, 5:58 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
558 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND GST EARLINGTON 37.27N 87.52W
07/19/2012 M66.00 MPH HOPKINS KY MESONET
MEASURED FROM KY MESONET NEAR THE COMMUNITY OF
EARLINGTON.
&&
SMITTTYLocal storm report, Jul 19, 6:18 PM CDT, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
618 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM HAIL 6 W BEULAH 37.29N 87.77W
07/19/2012 M1.00 INCH HOPKINS KY TRAINED SPOTTER
QUARTER SIZE HAIL REPORTED WEST OF BEULAH.
&&
SMITTYSpecial weather statement, Jul 19, 6:37 PM CDT, 3 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 637 PM CDT THU JUL 19 2012 KYZ013-016-017-200015- CALDWELL KY-CHRISTIAN KY-HOPKINS KY- 637 PM CDT THU JUL 19 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HOPKINS COUNTY IN NORTHWEST KENTUCKY...AND NORTHWESTERN CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...AND EASTERN CALDWELL COUNTY IN WESTERN KENTUCKY UNTIL 715 PM CDT... AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DAWSON SPRINGS...MOVING SOUTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE IMPACTED INCLUDE... MAINLY RURAL AREAS OF EXTREME EASTERN CALDWELL...EXTREME SOUTHWESTERN HOPKINS AND NORTHWESTERN CHRISTIAN COUNTIES. JP
Local storm report, Jul 19, 7:11 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
711 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 1 W CROFTON 37.05N 87.50W
07/19/2012 CHRISTIAN KY EMERGENCY MNGR
SECTION OF BARN BLOWN OFF JUST WEST OF TOWN.
&&
SMITTYLocal storm report, Jul 19, 7:58 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
758 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM HAIL HOPKINSVILLE 36.85N 87.49W
07/19/2012 M0.75 INCH CHRISTIAN KY EMERGENCY MNGR
SPOTTY REPORTS OF DIME SIZE HAIL REPORTED THROUGHOUT THE
COMMUNITY.
&&
SMITTYLocal storm report, Jul 19, 8:34 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
834 PM CDT THU JUL 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0639 PM TSTM WND DMG 3 SE DAWSON SPRINGS 37.14N 87.65W
07/19/2012 CHRISTIAN KY EMERGENCY MNGR
LATE REPORT. ROOF BLOWN OFF OF HOME LOCATED ALONG LAKE
BRESHEAR IN NORTHWEST CHRISTIAN COUNTY.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:08 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Trigg | 22 min |
| Jul 19, 7:33 PM CDT | Severe Thunderstorm Warning | PAH | Christian, Trigg | 27 min |
| Jul 19, 10:29 PM CDT | Areal Flood Advisory | PAH | Caldwell, Christian, Todd, Trigg | 3 hr |
| Jul 19, 10:48 PM CDT | Areal Flood Advisory | PAH | Daviess, Henderson | 78 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.